Heat, Cook
- When
- July 17, 12:00 PM CST to July 18, 8:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- County Official
Northern Illinois experienced an intense heat wave during the middle of July. High temperatures at Chicago O'Hare Airport reached 99 on the 17th and 94 on the 18th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Northern Illinois experienced an intense heat wave during the middle of July. High temperatures at Chicago O'Hare Airport reached 99 on the 17th and 94 on the 18th. Low temperatures were generally in the mid to upper 70s. Maximum heat index values were around 100 on both days. Two men aged 50 and 60, died from heat related illiness in Chicago and a 69 year old woman died from heat related illiness in Streamwood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 17, 11:48 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1248 PM CDT TUE JUL 17 2012
.DISCUSSION...
1132 AM CDT
NOT MANY CHANGES MADE TO THE FORECAST THIS MORNING. SOME CONCERN
FOR NEARBY ISOLATED CONVECTION LATE THIS AFTERNOON INTO EARLY
EVE...BUT AT THIS TIME HAVE MAINTAINED DRY FORECAST THROUGH 7 PM
WITH CHANCES GRADUALLY IMPROVING ACROSS FAR NORTHERN IL IN THE
EARLY TO MID EVENING.
FORECAST HIGH TEMPERATURES AND HEAT INDICES REMAIN ON TRACK THIS
AFTERNOON WITH 95 ALREADY AS OF 11 AM AT ORD...RFD...AND UGN.
WIDESPREAD DEW POINTS IN THE 67 TO 72 RANGE IN OUTLYING AREAS
WITH MID 60S STARTING TO SHOW UP OVER THE METRO AREA WHERE WARMER
SURFACE TEMPERATURES HAVE LIKELY INDUCED DEEPER MIXING. DEW POINTS
SHOULD MIX ANOTHER COUPLE OF DEGREES OR SO...WHICH IS RIGHT IN
LINE WITH HEAT INDEX FORECASTS.
VISIBLE SATELLITE INDICATING CU FIELD IS DEVELOPING IN THE FAVORED
SOUTHERN WI AND FAR NORTHERN IL WHERE SLIGHTLY MORE LOW-LEVEL
CONVERGENCE BETWEEN SOUTHWEST AND WEST SURFACE FLOW IS SEEN. WATER
VAPOR AND PROFILER ANALYSIS INDICATES A WEAK SOMEWHAT SHEARED OUT
SHORTWAVE FROM NORTH CENTRAL IA INTO WEST CENTRAL IL. AHEAD OF
THIS THERE HAS BEEN PATCHY AC/AGITATED HIGH BASED CU. ADAPTING THE
12Z KDVN SOUNDING FOR FORECAST SURFACE CONDITIONS THIS AFTERNOON
DOES SHOW ALL MLCIN OVERCOME. SO AS THE WEAK IMPULSE MOVES
NORTHEASTWARD OVER NORTHWEST IL AND SOUTHERN WI BY MID TO LATE
AFTERNOON...WOULD NOT BE SURPRISED IF ISOLATED CONVECTION WERE
ABLE TO SPARK ALONG THAT LOW-LEVEL CONVERGENT AREA. AS THE SYNOPTIC
BOUNDARY TAKES SLIGHTLY BETTER SHAPE THIS EVE ACROSS SOUTHERN WI
AND INCHES SOUTHWARD...CONDITIONS MAY IMPROVE FOR SCATTERED
CONVECTION NEAR THE IL/WI STATE LINE AND ACROSS SOUTHERN LAKE MI.
INITIALLY FOR TONIGHT HAVE MADE ONLY MINOR TWEAKS TO THE TEMPORAL
CHARACTERISTICS OF THE POPS...BUT MAGNITUDES ARE BASICALLY THE
SAME.
EARLY LOOK AT TOMORROW SHOWS PLENTY OF CHALLENGES WITH WHERE
THAT BOUNDARY WILL SET UP WITH ALONG AND SOUTH OF IT NEEDING A
HEAT ADVISORY BASED ON POOLED DEW POINTS AND AMPLE WARMING. THE
BOUNDARY PLACEMENT MAY BE DICTATED BY AMOUNT OF CONVECTION TO THE
NORTH TONIGHT...AND WITH THAT OVERALL LOOKING SOMEWHAT LIMITED
IN COVERAGE...IT MAY END UP BEING SLIGHTLY FURTHER NORTH...WHICH
THE 12Z NAM TRENDED.
MTF
//PREV DISCUSSION...
310 AM CDT
FORECAST CONCERNS CONTINUE TO BE THE HEAT ACROSS THE AREA TODAY AND
ACROSS SOUTHERN PARTS OF THE AREA WEDNESDAY...FOLLOWED BY SHRA/TSRA
CHANCES OVER THE NEXT SEVERAL DAYS. EARLY MORNING SATELLITE IMAGERY
SHOWS A BROAD AND FLAT RIDGE SPREAD ACROSS THE MID SECTION OF THE
COUNTRY WITH A CLOSED UPPER LOW SPINNING OVER NORTHERN QUEBEC.
ANOTHER MORE COMPACT CLOSED LOW IS SLOWLY SPINNING SOUTHWARD DOWN
THE OREGON/NORTHERN CALIFORNIA COAST. SEVERAL SHORTWAVES ARE
EMBEDDED IN THE FLOW AROUND THE PERIPHERY OF THE BROAD RIDGE HELPING
TO GENERATE SPOTTY AREAS OF CONVECTION. AT THE SURFACE...LOW
PRESSURE IS CROSSING FAR NORTHERN LAKE HURON WITH A WEAK COOL
FRONTAL BOUNDARY STRETCHING WESTWARD ACROSS THE U.P. OF MICHIGAN
BACK INTO SOUTHERN MINNESOTA.
TODAY AND TONIGHT...THE INITIAL CONCERN WILL BE THE HEAT TODAY AHEAD
OF THE COOL FRONT WHICH WILL STILL BE TO THE NORTH. EVENING UPPER
AIR ANALYSIS SHOWED H85 TEMPS IN THE 20-21C RANGE WITH A CORRIDOR OF
22-23C AIR FROM MINNEAPOLIS OVER TO GREEN BAY. THIS THERMAL AXIS IS
FORECAST TO SHIFT SOUTHWARD THROUGH THE DAY AND BE POSITIONED JUST
NORTH OF THE IL/WI STATE LINE BY 00Z. THE COOL FRONT WILL STILL BE
TO THE NORTH OF THE AREA AT THAT TIME WHICH WILL ALLOW A MODEST
WEST-SOUTHWEST BREEZE TO PERSIST AT LEAST THROUGH MID
AFTERNOON...WITH IT POTENTIALLY SLACKENING LATE THIS AFTERNOON AS
THE PRESSURE GRADIENT WEAKENS WITH THE APPROACH OF THE FRONTAL
TROUGH. BASED ON THE SLIGHT WARMING ALOFT AND THE STEADY
WEST-SOUTHWEST WIND THROUGH PEAK HEATING EXPECT TEMPS TO RUN ABOUT
2-4 DEGREES WARMER THAN MONDAY RESULTING IN SOME LOCATIONS FROM
ROCKFORD TO CHICAGO WARMING INTO THE 100-102 DEGREE RANGE. DEW POINT
FORECAST CONTINUES TO POSE A CHALLENGE WITH DEEP MIXING THROUGH A
GOOD PORTION OF THE DAY BUT POTENTIALLY BEING OFFSET IF POOLED
MOISTURE CLOSER TO THE BOUNDARY ARRIVES BEFORE EVENING. WILL
CONTINUE WITH DEW POINTS CLOSE TO THE PREVIOUS FORECAST IN THE 65-70
RANGE BUT SUSPECT THAT SOME AREAS WILL MIX A BIT LOWER THAN THAT.
WILL CONTINUE WITH THE HEAT ADVISORY WITH LITTLE CHANGE TO THE HEAT
INDEX FORECAST. THE FRONT ARRIVES AT THE IL/WI BORDER DURING THE MID
TO LATE EVENING THOUGH IT COULD BE A BIT EARLIER IF OUTFLOW FROM
CONVECTION TO THE NORTH CAN GIVE IT A PUSH. CONVECTIVE CHANCES STILL
DO NOT LOOK THAT GREAT WITH THE FRONT THIS EVENING OR EARLY TONIGHT
BUT BETWEEN SOME LOW LEVEL CONVERGENCE AND THE PASSAGE OF AN UPPER
TROUGH AROUND THE PERIPHERY OF THE NORTHERN QUEBEC LOW LATE THIS
EVENING/EARLY TONIGHT...THERE IS STILL A LOW CHANCE FOR SOME
ACTIVITY. THIS MAY BE AIDED BY A VORT MAX WHICH IS CURRENTLY OVER
THE WESTERN DAKOTAS AND WORKING EAST THROUGH THE RIDGE.
WEDNESDAY AND THURSDAY...THE FRONT WILL TAKE ITS TIME PUSHING
SOUTHWARD INTO EARLY WEDNESDAY AND WILL LIKELY BE HUNG UP OVER THE
SOUTHERN CWA BY MIDDAY. THIS PRESENTS A FEW ISSUES. FIRST...THIS
WILL ALLOW SOUTHERN AREAS TO HEAT UP ONCE AGAIN WITH POOLED MOISTURE
ALONG THE FRONT PROVIDING VERY HUMID CONDITIONS. EXPECT THAT HIGHS
ACROSS THE SOUTHERN THIRD OR SO OF THE AREA WILL WARM INTO THE MID
TO UPPER 90S WITH DEW POINTS IN THE LOW 70S. THIS YIELDS HEAT INDEX
VALUES OF GENERALLY AROUND 105-107 DEGREES THOUGH THE EXTREME
SOUTHERN CWA COULD SEE VALUES CLOSER TO 110. COVERAGE OF THE HIGHEST
TEMPS WILL BE DEPENDENT ON THE FRONTAL PLACEMENT. ONE POTENTIAL
CAVEAT WILL BE CLOUD COVER HOWEVER...WHICH MAY BE ABLE TO HOLD TEMPS
DOWN IF IT CAN EXPAND FAR ENOUGH SOUTH...BUT AT THIS POINT IT LOOKS
TO BE HELD TO THE NORTH. WILL GO AHEAD AND EXTEND THE HEAT ADVISORY
FROM LA SALLE TO GRUNDY TO KANKAKEE TO JASPER COUNTIES AND POINTS
SOUTH THROUGH THE DAY WEDNESDAY. AREAS TO THE NORTH WILL STILL BE
WARM AND HUMID BUT A NORTH TO NORTHEAST LOW LEVEL FLOW WILL YIELD
UPPER 80S TO AROUND 90 AWAY FROM THE LAKE WITH MID TO UPPER 80S AT
THE LAKESHORE. THE NEXT CONCERN IS PRECIP CHANCES. STRONG
INSTABILITY WILL LIKELY DEVELOP ALONG AND SOUTH OF THE BOUNDARY
PROVIDING A SEVERE THREAT...BUT THERE MAY BE A LACK OF A COHERENT
TRIGGER TO GET STORMS GOING...OR AT LEAST MORE THAN SCATTERED
STORMS. THE MID LEVEL BAROCLINIC ZONE WHICH HAD LOOKED TO SET UP
OVER THE AREA IS NOW FORECAST TO REMAIN NORTHEAST OF THE AREA DURING
THE DAY WEDNESDAY WHICH MAY RESULT IN A GAP IN PRECIP POTENTIAL WITH
A BETTER FOCUS TO THE NORTHEAST OF THE AREA. SO OVERALL WEDNESDAY
WILL BE A VERY COMPLEX DAY AND SUBJECT TO REFINEMENT. THE MID LEVEL
BAROCLINIC ZONE WILL SHIFT OVER THE AREA WEDNESDAY NIGHT AS THE FRONT
GETS PUSHED SOUTHWARD AHEAD OF AN APPROACHING UPPER LEVEL TROUGH.
THE PASSAGE OF THE TROUGH WILL RESULT IN INCREASED PRECIP CHANCES
FOR MOST IF NOT ALL OF THE AREA IF ITS TRACK HOLDS. THE BEST TIME
FRAME LOOKS TO BE THURSDAY MORNING AT THIS POINT. THE TROUGH PASSAGE
WILL ALSO BRING A PUSH OF COOLER LOW AND MID LEVEL AIR WHICH REALLY
WON/T ARRIVE IN EARNEST UNTIL THURSDAY NIGHT. EXPECT HIGHS IN THE
MID 80S NORTHEAST TO NEAR 90 SOUTH AND SOUTHWEST THURSDAY.
FRIDAY THROUGH TUESDAY...BY FRIDAY...THE EASTERN TROUGH WILL BE
ENTRENCHED INTO THE OHIO VALLEY WHILE UPPER RIDGING BUILDS ACROSS
THE CENTRAL U.S. SURFACE HIGH PRESSURE WILL BE POSITIONED OVER THE
GREAT LAKES AND EXTEND WESTWARD INTO THE LOCAL AREA. MODELS HAVE
VARIED WITH H85 TEMPS BUT A NORTHEASTERLY LOW LEVEL FLOW WILL KEEP
AREAS NEAR THE LAKE COOLER WITH OUTLYING AREAS REMAINING WARMER.
MODELS CONTINUE TO DIFFER IN THE DETAILS THROUGH THE WEEKEND. THE
FLOW OVER CENTRAL AND SOUTHERN CANADA WILL REMAIN VERY ACTIVE WITH
SEVERAL TROUGHS ATTEMPTING TO SUPPRESS THE RIDGE AT VARIOUS TIMES.
THE GFS AND 12Z ECMWF WERE OUT OF PHASE WITH THESE SYSTEMS BUT THE
00Z ECMWF HAS COME AROUND TO A MORE GFS LIKE SOLUTION. THE ECMWF
REMAINS COOLER THAN THE GFS AT H85 THROUGH THE WEEKEND BUT DOES
CATCH UP EARLY NEXT WEEK. GIVEN THE LOW RUN TO RUN CONTINUITY HAVE
LOW CONFIDENCE IN THE FORECAST FOR THE WEEKEND AND BEYOND.
MDB
&&
.CLIMATE...
RECORDS FOR TUESDAY JULY 17TH ARE AS FOLLOWS:
CHICAGO RECORD HIGH: 100 /1942/
ROCKFORD RECORD HIGH: 104 /1936/
CHICAGO RECORD WARM LOW: 80 /1878/
ROCKFORD RECORD WARM LOW: 76 /1982/
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* GUSTY WSWLY-WLY WINDS TO ARND 20KT THROUGH SUNSET.
* TIMING OF FROPA AND HOW FAR SOUTH THE FRONT WILL GO.
* TIMING...DURATION AND COVERAGE OF SHRA/TSRA TONIGHT WITH FROPA.
* CHANCES FOR SHRA/TSRA TOMORROW AFTERNOON.
KREIN
//DISCUSSION...UPDATED 18Z...
MAIN CONCERNS FOR THE NEXT 24-30 HRS WILL FOCUS ON WINDS AND PCPN
CHANCES. A WEAK COLD FRONT IS SLOWLY SAGGING SOUTHWARD THROUGH
NORTHERN WISCONSIN. WITH LITTLE COLD AIR PUSH BEHIND THE
FRONT...SOUTHWARD PROGRESSION PROGRESSION WILL BE SLOW. ALSO...THE
SHRA/TSRA CURRENTLY OCCURRING WITH THE FRONT IS ALL POST-FRONTAL.
CLOSER TO THE TERMINALS...OVER NRN IL/IN...A CU FIELD IS RAPIDLY
DEVELOPING WITH A FEW SHRA DEVELOPING OVER CNTRL IL. GIVEN THE
VERY WARM...HUMID ENVIRONMENT IN PLACE...THERE IS A CHANCE FOR
SOME ISOLD/SCT SHRA/TSRA OVER THE AREA...BUT GIVEN THE SPARSE
COVERAGE...WILL CARRY A DRY FORECAST AND MONITOR CLOSELY FOR
POSSIBLE UPDATES.
THERE IS SOME CONCERN OF THE TIMING OF THE FRONTAL PASSAGE GIVEN
THE LACK OF STRONG PUSH BEHIND THE FRONT. EXPECT THAT WINDS SHOULD
BECOME RATHER LIGHT AS THE FRONTAL TROUGH MOVES INTO NRN IL
TONIGHT. GIVEN THE VERY WEAK SFC FORCING ASSOCIATED WITH THE
BOUNDARY...HAVE RELATIVELY LOW CONFIDENCE IN TIMING AND COVERAGE
OF PCPN DURG THE FROPA. SO...WILL CONTINUE TO CARRY THE PROB30
GROUP AS THE PCPN COVERAGE IS LIKELY TO BE LOW. THERE IS ALSO SOME
DISAGREEMENT AMONG THE FORECAST MODELS ON HOW FAR SOUTH THE FRONT
WILL PENETRATE INTO IL/IN. ALL OF THE GUIDANCE SUGGESTS THAT THE
FRONT WILL STALL OUT SOMEWHERE NORTH OF THE ILLINOIS/KANKAKEE
RIVERS...WITH WINDS BECOME NELY NORTH OF THE FRONT.
HOWEVER...THERE IS SOME GUIDANCE SUGGESTING THAT THE FRONT MAY
HANG UP OVER NRN IL...INVOF THE TERMINALS. THIS WOULD GIVE A
BETTER CHANCE FOR SOME SHRA/TSRA IMPACTING THE TERMINALS TOMORROW
AFTERNOON...AND GIVEN THE WEAK FORCING AND PUSH BEHIND THE
FRONT...THIS SCENARIO CANNOT BE RULED OUT. SO...FOR NOW...WILL
CARRY A DRY FORECAST WITH NELY WINDS AROUND 10KT FOR TOMORROW
AFTERNOON...BUT IF THE FRONT DOES HANG UP FARTHER NORTH...THEN
THERE IS A CHANCE THAT WINDS WOULD EITHER BE LGT/VRBL OR SELY WITH
A CHANCE FOR SCT SHRA/TSRA.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS THROUGH SUNSET THIS EVENING.
* MODERATE CONFIDENCE IN TIMING OF FRONTAL PASSAGE AND WINDS FOR
THE REMAINDER OF THE OVERNIGHT HOURS.
* LOW CONFIDENCE IN FRONTAL POSITION TOMORROW AND THE ASSOCIATED
IMPACT ON WIND SPEED/DIRECTION AND PCPN CHANCES.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
12Z...
WED NIGHT AND THU...PREVAILING VFR. CHANCE TSRA WITH LOCAL MVFR/IFR.
FRI THROUGH SUN...VFR. NO SIG WX.
MON...PREVAILING VFR. CHANCE TSRA WITH LOCAL MVFR/IFR.
TRS
&&
.MARINE...
345 AM CDT
LOW PRESSURE MOVING E FROM ONTARIO TO QUEBEC EARLY THIS MORNING
AND WILL CONTINUE TO THE UPPER ST. LAWRENCE VALLEY BY LATE
AFTERNOON. A TRAILING COLD EXTENDING E-W ACROSS THE U.P. OF
MI AND FAR NORTHERN WI WILL MOVE S DOWN NORTHERN LAKE MI THIS
MORNING...CENTRAL LAKE MI DURING THE AFTERNOON...AND THE SOUTHERN
END OF THE LAKE THIS EVENING.
FRESH TO STRONG SW BREEZES ON THE LAKE EARLY THIS MORNING WILL
SLACKEN AS THE COLD FRONT APPROACHES. WINDS VEER TO N TO NE WITH
THE PASSAGE OF THE COLD FRONT AND THEN FRESHEN DUE TO HIGH
PRESSURE BUILDING SE ACROSS ONTARIO AND THE GREAT LAKES TODAY
THROUGH WED.
THE HIGH SLOWLY DRIFTS E THU AND FRI...WITH THE CENTER OF THE
HIGH MOVING SE FROM SOUTHERN QUEBEC ACROSS NEW ENGLAND SAT AS LOW
PRESSURE MOVES SLOWLY E ACROSS THE DAKOTAS.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 10 PM TUESDAY.
HEAT ADVISORY...ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL
7 PM WEDNESDAY.
IN...HEAT ADVISORY...INZ001-INZ002 UNTIL 10 PM TUESDAY.
HEAT ADVISORY...INZ010-INZ011-INZ019 UNTIL 7 PM WEDNESDAY.
LM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT TUE JUL 17 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 181615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT TUE JUL 17 2012 /1201 PM EDT TUE JUL 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL BE BETWEEN 105 TO 110 DEGREES IN CHICAGO AND TO AROUND 105 ELSEWHERE THROUGH EARLY EVENING. AN AIR QUALITY ALERT IS IN EFFECT FOR NORTHWEST INDIANA THROUGH THIS EVENING. CHANCES FOR SCATTERED THUNDERSTORMS WILL SPREAD SOUTHWARD ACROSS AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 80 TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED ROUGHLY ALONG AND SOUTH OF A LINE FROM MENDOTA TO KANKAKEE IN ILLINOIS...AND TO GIFFORD IN INDIANA. CHANCES FOR THUNDERSTORMS SPREAD ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AND CONTINUE WEDNESDAY NIGHT. THERE WILL BE PERIODIC LOW CHANCES FOR THUNDERSTORMS ACROSS THE AREA THURSDAY AND FRIDAY...ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY. THERE MAY BE AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA SHORES WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-181615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SUNDAY NIGHT AND MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-181615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. CHANCES FOR THUNDERSTORMS WILL SPREAD SOUTHWARD DOWN LAKE MICHIGAN THIS AFTERNOON...WITH CHANCES ACROSS THE ENTIRE LAKE BY THIS EVENING...THEN ENDING ACROSS THE NORTHERN PART OF THE LAKE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN WEDNESDAY THROUGH THURSDAY MORNING. LOW CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY NIGHT AND CONTINUE THROUGH MONDAY...PRIMARILY ACROSS THE NORTHERN HALF OF LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Cook | 2012-07-18 | 50 | Male | Permanent Home | Direct |
| Heat, Cook | 2012-07-18 | 69 | Female | Permanent Home | Direct |
| Heat, Cook | 2012-07-18 | 60 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404138.